Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Differences between Wellbutrin and Wellbutrin SR? terra miller

Posted by JohnX on March 2, 2001, at 4:23:11

In reply to Differences between Wellbutrin and Wellbutrin SR?, posted by terra miller on February 26, 2001, at 21:23:46

> Can somebody tell me or provide a link where I can research the differences/effects/side-effects of Wellbutrin (the plain old thing, compared to the SR version)?
>
> I'm taking Well. SR now, but I seem to be metabolizing it faster than usual (pdoc's thoughts) and if 100mg twice a day doesn't work, he thinks 75mg might be the next option to try though it is not SR.
>
> Thing is, Well. SR doesn't feel SR to me. I feel it the whole time. I can tell when it kicks in, when it peaks and when it is declining below acceptable levels. It's a total bell-curve.
>
> I am stabilizing on the Well. SR and liking it, except for the hypothermia/sore hands and eye strain. (The eye strain side-effect is familiar from my time on serzone.)
>
> Thanks for the input, again.
>
> Terra

Terra,

I had the same eye-strain effect with Wellbutrin
SR.

I'm not sure how the SR version works vs
the non-SR version. The reason the SR version was introduced was because the elimination time for the non-SR Wellbutrin was fast, thus requiring
multiple dosing during the day. The SR version was introduced to reduce the dosing schedule and
help to maintain a better steady state
level in the blood stream. In rare cases for
anorexics they found that the original Wellbutrin
may induce seizures due to spikes in the absorbtion in the blood. That was also a motive to design the SR version.

I went to their website www.glaxowellcome.com,
but couldn't find the PDR for the non SR version.
Here is the PDR for the SR version:
http://www.glaxowellcome.com/pi/wellbusr.pdf

Many times the clearance of a drug can be influenced by interactions with other medications that you may be taking? Are you taking anything else? This occurs because the amount of enzymes in the liver that metabolize the drugs can change.

I'm very curious as to what mechanism is used in
medications that are sustained released. I'll look into this and see if I can find out any more answers.

-JohnX


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnX thread:54952
URL: http://www.dr-bob.org/babble/20010302/msgs/55307.html